Alert archive / Oregon / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 7, 2011, 1:57 PM PDT for Lake County, Oregon. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 1:57 PM PDT (20:57 UTC)
- Expired
- Jul 7, 2011, 2:30 PM PDT
- In force
- 33 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Lake County, OR
The radar
The Medford radar (KMAX), 240 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS56 KMFR 072057
SVRMFR
ORC037-072130-
/O.NEW.KMFR.SV.W.0003.110707T2057Z-110707T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
157 PM PDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAKE COUNTY IN SOUTH CENTRAL OREGON...
* UNTIL 230 PM PDT
* AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER CENTRAL LAKE COUNTY...OR 46 MILES NORTH OF
LAKEVIEW...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 4268 11982 4275 12020 4294 12016 4292 11994
4276 11993 4275 11980
TIME...MOT...LOC 2057Z 280DEG 15KT 4283 12010
$$
SVEN1 follow-up statement
369
WWUS56 KMFR 072124
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
224 PM PDT THU JUL 7 2011
ORC037-072131-
/O.EXP.KMFR.SV.W.0003.000000T0000Z-110707T2130Z/
LAKE OR-
224 PM PDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY WILL
EXPIRE AT 230 PM PDT...
THE STORM THAT PROMPTED THE WARNINGS ARE MOVING OUT OF LAKE COUNTY.
LAT...LON 4268 11982 4275 12020 4294 12016 4292 11994
4276 11993 4275 11980
TIME...MOT...LOC 2121Z 280DEG 15KT 4281 11997
$$
SVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:21 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 7, 9:21 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
921 AM PDT THU JUL 7 2011
.DISCUSSION...ISOLATED NOCTURNAL STORMS DEVELOPED EARLY THIS
MORNING EAST OF THE ROGUE VALLEY AND MIGRATED NORTH TO NORTHEAST
INTO THE CASCADES AND NORTHERN KLAMATH COUNTY. THIS WAS IN
RESPONSE TO A SHORTWAVE MOVING OVER THE AREA WHICH WAS ENOUGH TO
BREAK THE CAPPING INVERSION. THE WATER VAPOR IMAGE SHOWS THE
SHORTWAVE IN IN NORTHERN CAL AND ISOLATED STORMS ARE FIRING UP
AHEAD OF IT IN LAKE AND NORTHEAST MODOC COUNTY.
A STRONGER SHORTWAVE JUST EAST OF 130 W WILL MOVE EAST TO THE
OREGON COAST EARLY THIS AFTERNOON. AS IT DOES ADDITIONAL ISOLATED
TO SCATTERED STORMS ARE EXPECTED TO FIRE UP MAINLY EAST OF THE
CASCADES AND MODOC COUNTY THROUGH THIS EVENING. AT THE SAME
TIME...WINDS WILL INCREASE EAST OF THE CASCADES WITH THE STRONGEST
WINDS OVER THE HIGHER TERRAIN. MEANWHILE THE AIRMASS WILL
STABILIZE WEST OF THE CASCADES AND EXPECT CONDITIONS TO REMAIN DRY
WITH TEMPERATURES COOLER COMPARED TO YESTERDAY. - PETRUCELLI
&&
.AVIATION...MARINE STRATUS REMAINS AT THE COAST THROUGH EARLY
AFTERNOON WITH IFR CONDITIONS PREVAILING AT KOTH. THERE IS A CHANCE
VFR CONDITIONS DEVELOP FOR A FEW HOURS LATER THIS AFTERNOON...BUT
THE MARINE STRATUS WILL MAKE A RETURN THIS EVENING AND NIGHT.
ELSEWHERE...VFR CONDITIONS ARE EXPECTED TODAY. HOWEVER THERE IS A
CHANCE TO ISOLATED THUNDERSTORMS IN THE VICINITY OF KLMT BETWEEN
20 AND 3Z.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 11 PM
PDT FRIDAY FOR PZZ356.
HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT FRIDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 AM
PDT SATURDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
FOR PZZ370.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY FOR
PZZ376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SUNDAY FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:24 AM PDT | Gale Warning | MFR | 63 hr | |
| Jul 7, 4:24 AM PDT | Hazardous Seas Watch | MFR | 11 hr | |
| Jul 7, 4:24 AM PDT | Small Craft Advisory for Winds | MFR | 3 days | |
| Jul 7, 4:24 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 63 hr | |
| Jul 7, 3:06 PM PDT | Severe Thunderstorm Warning | MFR | Lake | 18 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.